MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number PRB35-06-200-120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use the protege self expanding stent along with 6fr sheath and non medtronic 0.035" guidewire during procedure to treat moderately calcified lesion in the distal location of the right superficial femoral artery (sfa).The vessel was moderately tortuous with 60% stenosis.The vessel diameter was 6mm and lesion length was 200mm.No embolic protection was used.There was no damage noted to the packaging and no issues noted when removing the device from the hoop/tray.Device was prepped per ifu without any issues.It was reported that the catheter sheared off and detached during delivery through the vessel.A snare was used to remove the detached portion from the patient.The vessel was pre-dilated with a 5mm pre-dilation device.There was no resistance encountered when advancing the device and no excessive force used.The procedure was completed by deploying the stent and it was upon removal that it was noticed that the catheter had sheered off.The sheared portion of the catheter was successfully removed from the patient using a snare.There was no noted resistance during the removal.There was no noted vessel damage to the patient.There were no noted issues with the stent.No patient injury reported.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key12360057
Report Number2183870-2021-00310
Device Sequence Number11731025
Product Code FGE
UDI-Device Identifier00821684059999
UDI-Public00821684059999
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2023
Device Model NumberPRB35-06-200-120
Device Catalogue NumberPRB35-06-200-120
Device Lot NumberB088649
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight73